Wisconsin, 2014Winter Storm and Strong Wind in Wisconsin, October 30 to 31, 2014
October 30 to 31, 2014 · NWS GRB · 2 events in 2 counties and zones
A vigorous upper level storm system moved across northern Wisconsin and produced locally heavy snow across Vilas County. The snow was enhanced by lake effect as cold air poured across Lake Superior.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A vigorous upper level storm system moved across northern Wisconsin and produced locally heavy snow across Vilas County. The snow was enhanced by lake effect as cold air poured across Lake Superior. Twelve-hour snowfall totals were in the 6 to 9 inch range.
North winds were 20 to 30 mph across the region, with gusts in excess of 50 mph in Door County. Several trees were downed by the strong winds across northeast Wisconsin, causing sporadic power outages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Oct 30, 5:53 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Oct 30, 5:53 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
653 PM CDT THU OCT 30 2014
UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE
.SHORT TERM...TONIGHT AND FRIDAY
ISSUED AT 401 PM CDT THU OCT 30 2014
THERE ARE PLENTY OF ISSUES DURING THIS PART OF THE FORECAST.
THINGS WERE RELATIVELY QUIET DURING THE DAY AS AN UPPER LEVEL
SHORT WAVE FROM THE NORTHERN PLAINS WAS MAKING ITS WAY ACROSS THE
STATE...WITH JUST SCATTERED LIGHT SHOWERS OR SPRINKLES.
AN INTENSE UPPER LEVEL TROUGH IN WESTERN ONTARIO IS EXPECTED TO
PUSH SOUTH ACROSS WISCONSIN TONIGHT AS A RIDGE AMPLIFIES OVER THE
WESTERN CONUS AND MOVES TO THE PLAINS. PRECIPITATION SHOULD
BECOME MORE WIDESPREAD AS THE TROUGH MOVES THROUGH THE STATE...AND
CHANGE TO SNOW AS COLDER AIR ENTERS THE REGION ON STRONG NORTHERLY
WINDS. THE COLD AIR PASSING OVER THE WARMER WATERS OF LAKE SUPERIOR
WILL KEEP SNOW SHOWERS GOING ACROSS THE LAKE SUPERIOR SNOWBELT
REGION OVERNIGHT INTO FRIDAY MORNING WHEN INVERSION HEIGHTS START
TO LOWER AND LAKE SURFACE TO 850MB DELTA-T VALUES DECREASE.
EXPECT 2 TO A LITTLE MORE THAN 4 INCHES OF ACCUMULATION IN VILAS
COUNTY FOR THIS EVENT.
STRONG 925MB AND 850MB WINDS WITH LITTLE DIRECTIONAL SHEAR WILL
MAKE CONDITIONS FAVORABLE FOR STRONG WINDS ACROSS EASTERN
WISCONSIN...WHERE THE 12Z ECMWF HAD 925MB WINDS OF 50 KNOTS AT 12Z
FRIDAY. HAVE GONE WITH A WIND ADVISORY FOR
BROWN...KEWAUNEE...CALUMET AND MANITOWOC COUNTIES FROM 12Z THROUGH
23Z FRIDAY. KEPT THE WIND ADVISORY FOR DOOR COUNTY...WHERE START
TIME IS 05Z DUE TO FAVORABLE FETCH OVER THE BAY...AND EXTENDED IT
FOR ANOTHER 2 HOURS TO 23Z FRIDAY TO MATCH THE REST OF THE WIND
ADVISORY AREA.
OTHERWISE...TEMPERATURES SHOULD BE MUCH COLDER WITH HIGHS ONLY IN
THE 30S ON FRIDAY. THE STRONG WINDS AND COLD TEMPERATURES WILL
COMBINE TO PRODUCE WIND CHILLS IN THE TEENS AND 20S.
.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY
ISSUED AT 401 PM CDT THU OCT 30 2014
A HIGHLY-AMPLIFIED MEAN FLOW THIS WEEKEND WITH UPR TROFS ALONG
BOTH COASTS AND AN UPR RDG OVER CNTRL NOAM...WL GRADUALLY DE-
AMPLIFY TO A CERTAIN DEGREE NEXT WEEK AS THE WRN CONUS UPR TROF
MOVES TO THE EAST EARLY NEXT WEEK. IT IS THIS UPR TROF (AND ITS
ASSOCIATED CDFNT) THAT WL BRING THE NEXT BEST CHC OF PCPN TO NE WI
DURING THE MON AFTERNOON THRU TUE MORNING TIME FRAME. DUE TO THE
PROGRESSIVE NATURE OF THE MEAN FLOW...THE MDLS NOW SEND A CLIPPER-
TYPE SYSTEM TOWARD WI LATE WED OR WED NGT. TYPICAL AUTUMN SWINGS
IN TEMPS EXPECTED WITH READINGS GOING FROM BELOW NORMAL THIS
WEEKEND...TO ABOVE NORMAL EARLY NEXT WEEK...TO THEN SETTLING CLOSE
TO NORMAL BY THE END OF THE PERIOD.
A BROAD AREA OF HI PRES TO EXTEND FROM THE SRN PLAINS THRU THE WRN
GREAT LAKES TO ERN ONTARIO FRI NGT...BRINGING THE COLDEST TEMPS OF
THE YOUNG WINTER SEASON TO THE REGION. MAINLY CLEAR SKIES AND
LIGHT WINDS ARE EXPECTED TO SEND MIN TEMPS INTO THE MID TEENS OVER
VILAS CNTY (WHERE LINGERING SNOW COVER TO EXIST)...TO THE UPR 20S
NEAR LAKE MI. THE SFC HI TO MOVE ACROSS ERN WI TOWARD MIDDAY SAT
AND RESIDE JUST TO OUR EAST BY 00Z SUNDAY. WINDS ARE EXPECTED TO
GRADUALLY VEER THRU THE DAY WITH S-SE WINDS ACROSS CNTRL WI BY
DAY'S END AND A NE WIND FOR ERN WI. WHILE SUNNY SKIES WL PREVAIL
OVER MOST OF THE FCST AREA...THESE NE WINDS MAY BRING SOME LAKE
CLOUDS TO ERN WI. MAX TEMPS WL ONLY REACH THE UPR 30S TO LWR 40S.
A MORE PRONOUNCED RETURN FLOW DEVELOPS OVER WI SAT NGT AS THE SFC
HI HEADS TOWARD THE ERN GREAT LAKES. EVEN WITH MOSTLY CLEAR SKIES...
A 20-30KT SW BOUNDARY LAYER WIND COMBINED WITH THE ONSET OF WAA...
WL PREVENT TEMPS FROM FALLING TOO FAR. THE MOST NOTICEABLE TEMP
RISE TO BE OVER CNTRL WI WHERE READINGS WL BE 5 TO 10 DEGS MILDER
COMPARED TO FRI NGT. LOOK FOR MIN TEMPS TO MAINLY BE IN THE LWR TO
MID 20S...EXCEPT AROUND 30 DEGS NEAR LAKE MI. TOWARD THE END OF THE
WEEKEND...THE WRN CONUS UPR TROF IS PROGGED TO SHIFT EWD INTO THE
ROCKIES AND HELP DISPLACE THE CNTRL NOAM UPR RDG INTO THE E-CNTRL
CONUS. PERSISTENT S-SW WINDS WL CONT TO SEND MILDER AIR INTO WI AS
8H TEMPS WARM TO AROUND +7C BY 00Z MON. THE CONTINUATION OF WAA WL
ALSO START TO TAP GULF MOISTURE...THUS AN INCREASE IN MID/HI CLOUDS
ARE EXPECTED ON SUNDAY. MAX TEMPS SHOULD BE ABOUT 5 DEGS WARMER
THAN SAT...PLACING READINGS IN THE LWR TO MID 40S.
AFTER A BRIEF BREAK IN THE CLOUDS SUNDAY NGT AS THE STRONGEST WAA
LIFTS NEWD...LOOK FOR CLOUDS TO INCREASE ONCE AGAIN MON MORNING AS
GULF MOISTURE STREAMS NORTH AHEAD OF A CDFNT. MDLS CONT TO INDICATE
THAT THE CDFNT WL APPROACH WRN WI MONO AFTERNOON WITH THE LEADING
EDGE OF RAIN SHWRS REACHING AT LEAST THE SW THREE-QUARTERS OF THE
STATE BY 00Z TUE. PREVIOUS SHIFTS HAVE ALREADY HAD THIS RAIN CHC
COVERED AND SEE NO REASON TO CHANGE ANYTHING RIGHT NOW. MAX TEMPS
FOR MON WL RANGE FROM THE UPR 40S TO LWR 50S.
PCPN CHCS WL CONT THRU MOST OF MON NGT AS THE CDFNT SWEEPS ACROSS
THE REST OF THE STATE. THE FCST IS A BIT MORE DIFFICULT FOR TUE
DEPENDING ON WHAT HAPPENS WITH THE TRAILING AND WEAKENING UPR TROF.
ONLY THE GEM MAINTAINS PCPN ON TUE AND THAT IS MORE DUE TO A SLOWER
MOVEMENT OF THE CDFNT THAN THE UPR TROF. SINCE THE GEM IS ALONE IN
THIS SCENARIO...HAVE BASED THE FCST ON THE MAJORITY SOLUTION WHICH
SENDS A DRY SLOT ACROSS WI ON TUE WITH SOME WRAP-AROUND CLOUDS
AFFECTING NRN WI. MAX TEMPS LOOK SLIGHTLY ABOVE NORMAL WITH
READINGS IN THE LWR TO MID 40S N-CNTRL WI TO AROUND 50 DEGS E-CNTRL
WI.
ATTENTION THEN FOCUSES ON A CLIPPER SYSTEM WHICH MOVES E-SE INTO
THE UPR MS VALLEY WED AFTERNOON. THERE APPEARS TO BE ENUF MOISTURE
WITH THIS SYSTEM TO AT LEAST BRING A SMALL POP TO NE WI WITH TEMPS
WARM ENUF TO ALLOW ANY PCPN TO FALL AS ALL RAIN. WEAK SFC RIDGING
IS THEN FCST TO MOVE ACROSS THE REGION ON THU BRINGING DRY
CONDITIONS AND SEASONAL TEMPS FOR EARLY NOVEMBER.
&&
.AVIATION...FOR 00Z TAF ISSUANCE
ISSUED AT 637 PM CDT THU OCT 30 2014
VFR CONDITIONS WERE STILL IN PLACE OVER MOST OF THE FORECAST AREA
EARLY THIS EVG...THROUGH MVFR CIGS OVER NC WI WERE STARTING TO
PUSH SOUTHEAST...AS NORTHWEST WINDS INCREASED BEHIND A COLD
FRONT.
A POWERFUL UPPER LEVEL TROF WILL SHIFT ACROSS THE REGION TONIGHT
AS COLDER AIR SURGES INTO THE FORECAST AREA AT THE SURFACE. THE
TRACK OF THIS SYSTEM FAVORS PCPN OVER NORTHERN AND EASTERN WI...
WITH JUST A GLANCING BLOW FOR THE AUW/CWA TAF SITES. ALTHOUGH SOME
LIGHT RAIN SHOWERS ARE POSSIBLE AHEAD OF THE MAIN SYSTEM THIS
EVENING...TEMPERATURES SHOULD BE COLD ENOUGH FOR SNOW SHOWERS WHEN
THE MOST SIGNIFICANT PCPN ARRIVES. SNOW SHOWERS ARE MOST LIKELY
AT THE RHI TAF SITE IN THE 02Z-06Z/FRI TIME PERIOD...AND AT THE
GRB/ATW/MTW TAF SITE BETWEEN 07Z-12Z/FRI. BRIEF IFR/LIFR VSBYS
SHOULD ACCOMPANY THE HEAVIER SNOW SHOWERS. THE BEST CHANCE OF
HEAVY SNOW SHOWERS WILL BE OVER VILAS COUNTY...WHERE SOME LAKE
ENHANCEMENT OFF LAKE SUPERIOR WILL OCCUR.
THIS SYSTEM WILL ALSO GENERATE VERY STRONG NORTH WINDS LATE
TONIGHT INTO FRIDAY...ESPECIALLY OVER EASTERN WI. WIND GUSTS TO
35 TO 50 MPH ARE EXPECTED IN THE EASTERN FOX VALLEY AND LAKESHORE
AREAS...WITH LOCALLY HIGHER GUSTS POSSIBLE OVER NORTHERN DOOR
COUNTY. THE WINDS WILL GRADUALLY SUBSIDE AND SKIES CLEAR LATE IN
THE DAY AS HIGH PRESSURE BUILDS INTO WESTERN WI.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 AM TO 6 PM CDT FRIDAY FOR WIZ039-040-049-
050.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CDT FRIDAY FOR
WIZ022.
LAKE EFFECT SNOW ADVISORY UNTIL 11 AM CDT FRIDAY FOR WIZ005.
&&
SHORT TERM.....MG
LONG TERM......KALLAS
AVIATION.......KIECKBUSCH
Hazardous weather outlook, Oct 30, 3:18 PM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
418 PM CDT THU OCT 30 2014
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-312130-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
418 PM CDT THU OCT 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TONIGHT
HAZARDOUS TRAVEL CONDITIONS ARE LIKELY ACROSS NORTH-CENTRAL AND
FAR NORTHEAST WISCONSIN TONIGHT INTO FRIDAY DUE TO SNOW AND GUSTY
NORTH WINDS. THE HIGHEST SNOWFALL ACCUMULATIONS...AND POOREST
TRAVEL CONDITIONS...ARE LIKELY TO OCCUR IN THE SNOWBELT OF VILAS
COUNTY.
WINDY CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE AREA TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
THE WINDY CONDITIONS WILL CONTINUE FRIDAY. WIND GUSTS OF 30 TO 40
MPH ARE EXPECTED ACROSS MOST OF THE AREA...WITH 40 TO 50 MPH GUSTS
GENERALLY EAST OF THE FOX RIVER AND LAKE WINNEBAGO. WINDS THIS STRONG
CAN MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AND CAN BLOW AROUND
UNSECURED OUTDOOR OBJECTS. IF POSSIBLE...MOVE ITEMS SUCH AS LAWN
FURNITURE AND GARBAGE CANS INTO A GARAGE OR SHELTERED LOCATION
BEFORE THE STRONG WINDS BEGIN.
THE SNOW SHOWERS OFF LAKE SUPERIOR WILL CONTINUE TO GENERATE
HAZARDOUS TRAVEL IN FAR NORTHERN WISCONSIN FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AMOUNTS AND PEAK WIND
GUSTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.
LMZ521-522-541>543-312130-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
418 PM CDT THU OCT 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TONIGHT
NORTH GALES ARE EXPECTED TO DEVELOP TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
NORTH GALES WILL CONTINUE INTO FRIDAY EVENING. A FEW STORM-FORCE
GUSTS ARE POSSIBLE IN THE VICINITY OF THE NORTHERN PART OF THE
DOOR PENINSULA FRIDAY MORNING.
In the hours before
Special weather statement, Oct 30, 3:06 PM CST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
406 PM CDT THU OCT 30 2014
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-310300-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
406 PM CDT THU OCT 30 2014
...A BRIEF PREVIEW OF WINTRY WEATHER EXPECTED STARTING TONIGHT...
AN INTENSE UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST ACROSS THE
AREA TONIGHT. MUCH COLDER AIR WILL SURGE INTO THE AREA AS THE
DISTURBANCE PASSES TO THE SOUTHEAST EARLY FRIDAY MORNING. THE
SHARPLY COLDER TEMPERATURES...COMBINED WITH STRONG NORTH WINDS...
WILL MAKE FRIDAY A PREVIEW OF THE UPCOMING WINTER MONTHS.
RAIN SHOWERS ACCOMPANYING THE DISTURBANCE WILL CHANGE TO SNOW WITH
THE ARRIVAL OF THE COLDER AIR. SEVERAL INCHES OF ACCUMULATION ARE
POSSIBLE IN THE LAKE SUPERIOR SNOWBELT OF FAR NORTH CENTRAL
WISCONSIN. UP TO AN INCH OF ACCUMULATION IS POSSIBLE ACROSS THE
REST OF NORTH CENTRAL AND FAR NORTHEAST WISCONSIN...WITH LITTLE
OR NO ACCUMULATION EXPECTED OVER THE REST OF THE AREA. TRAVEL
ACROSS FAR NORTHERN WISCONSIN COULD BECOME HAZARDOUS LATE TONIGHT
AND FRIDAY.
WINDY WEATHER IS EXPECTED ON FRIDAY...WITH THE STRONGEST WINDS
OCCURRING DURING THE MORNING. WIND GUSTS OF 30 TO 40 MPH ARE
EXPECTED ACROSS MOST OF THE AREA...WITH 40 TO 50 MPH GUSTS NEAR
THE LAKE AND BAY. WINDS THIS STRONG CAN MAKE DRIVING HIGH PROFILE
VEHICLES DIFFICULT AND CAN BLOW AROUND UNSECURED OUTDOOR OBJECTS.
IF POSSIBLE...MOVE ITEMS SUCH AS LAWN FURNITURE AND GARBAGE CANS
INTO A GARAGE OR SHELTERED LOCATION BEFORE THE STRONG WINDS BEGIN.
MOST PEOPLE WILL ALSO WANT TO FIND THEIR WINTER COAT...HAT...AND
GLOVES OR MITTENS BEFORE VENTURING OUTDOORS FRIDAY MORNING AS WIND
CHILL READINGS ARE FORECAST TO DROP INTO THE TEENS TO LOWER 20S.
WINDS ARE EXPECTED TO BEGIN TO SLOWLY DIMINISH STARTING FRIDAY
AFTERNOON. HOWEVER...IT WILL STILL BE QUITE WINDY AND VERY CHILLY
FOR TRICK-OR-TREATERS LATE FRIDAY AFTERNOON.
WINDS WILL CONTINUE TO DIMINISH FRIDAY NIGHT. ALTHOUGH TEMPERATURES
SATURDAY WILL STILL BE WELL BELOW NORMAL...A GRADUAL MODERATION IN
TEMPERATURES WILL BEGIN SUNDAY.
MG/AK
Special weather statement, Oct 30, 6:15 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
715 PM CDT THU OCT 30 2014
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-310400-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
715 PM CDT THU OCT 30 2014
...A BRIEF PREVIEW OF WINTRY WEATHER EXPECTED TONIGHT...
AN INTENSE UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST ACROSS THE
AREA TONIGHT. MUCH COLDER AIR WILL SURGE INTO THE AREA AS THE
DISTURBANCE PASSES THROUGH. THE SHARPLY COLDER TEMPERATURES...
COMBINED WITH STRONG NORTH WINDS AND SNOW SHOWERS...WILL PRODUCE
A BRIEF PERIOD OF WINTRY CONDITIONS...ESPECIALLY OVER NORTHERN AND
EASTERN WISCONSIN.
RAIN SHOWERS ACCOMPANYING THE DISTURBANCE WILL CHANGE TO SNOW WITH
THE ARRIVAL OF THE COLDER AIR. THIS CHANGEOVER WILL OCCUR IN
FAR NORTHERN WISCONSIN BY MID-EVENING...AND OVER EAST CENTRAL
WISCONSIN SHORTLY AFTER MIDNIGHT. ALTHOUGH BRIEF HEAVY SNOW
SHOWERS ARE POSSIBLE IN NORTHERN AND EASTERN WISCONSIN LATER
THIS EVENING AND OVERNIGHT...THEY ARE MOST LIKELY OVER VILAS
COUNTY...WHERE LAKE ENHANCEMENT WILL OCCUR. SNOW ACCUMULATIONS OF
2 TO 4 INCHES ARE LIKELY IN VILAS COUNTY...WITH AROUND AN INCH
OVER MUCH OF NORTHEAST WISCONSIN. TRAVEL CONDITIONS COULD BECOME
HAZARDOUS LATE TONIGHT INTO EARLY FRIDAY...ESPECIALLY OVER NORTH
CENTRAL WISCONSIN.
VERY WINDY WEATHER IS EXPECTED LATE TONIGHT INTO FRIDAY...WITH
THE STRONGEST WINDS OCCURRING OVER THE EASTERN FOX VALLEY AND
LAKESHORE AREAS. WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED ACROSS
MOST OF THE AREA...WITH 40 TO 50 MPH GUSTS NEAR THE LAKE AND BAY.
LOCALLY STRONGER WIND GUSTS ARE POSSIBLE OVER NORTHERN DOOR
COUNTY. WINDS THIS STRONG CAN MAKE DRIVING HIGH PROFILE VEHICLES
DIFFICULT AND CAN CAUSE MINOR TREE AND POWER LINE DAMAGE.
MOST PEOPLE WILL ALSO WANT TO FIND THEIR WINTER COAT...HAT...AND
GLOVES OR MITTENS BEFORE VENTURING OUTDOORS FRIDAY MORNING...AS
WIND CHILL READINGS ARE FORECAST TO DROP INTO THE TEENS TO LOWER
20S. WINDS ARE EXPECTED TO BEGIN TO SLOWLY DIMINISH LATE FRIDAY
AFTERNOON. HOWEVER...IT WILL STILL BE QUITE WINDY AND VERY CHILLY
FOR TRICK-OR-TREATERS IN EASTERN WISCONSIN.
KIECKBUSCH
Winter Storm, Vilas
- When
- October 30, 8:00 PM CST to October 31, 8:00 AM CST
- Where
- Vilas forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.053, -89.515 (the zone’s center; the record gives no point)
Snow totals included 6.5 inches at Presque Isle to 9.0 inches near Winchester.
Strong Wind, Door
- When
- October 30, 11:00 PM CST to October 31, 5:00 AM CST
- Where
- Door forecast zone
- Measured
- 49 kt (56 mph) measured gust
- Property damage
- $15,000
- Reported by
- Mesonet
- Coordinates
- 44.838, -87.358 (the zone’s center; the record gives no point)
A wind gust of 56 mph was measured at Northport Pier at Death's Door. Sustained winds there were in the 35 to 45 mph range from 1:40 AM CST to 3:30 AM CST. A gust to 50 mph was measured on Washington Island.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 545695, 545702.